Please can you help advise would be amazing

Morning all

Ok so I need a little help. I was feeling fab when my doctor increased my does to 50mg Levo. My TSH level went down to 2.5 and my T4 levels went upto 16.1 Not again I've been feeling really poorly again all my symptoms have returned I asked for my bloods to be done again and my TSH level has gone back upto 3.01 and T4 has gone to 16 not a massive difference there.

Whe. You were diagnosed with UAT did this happen to you? I am going to have to fight my cause for my Levo to be increased again. I felt like I'd just got my life back I was able to do my walking events etc and last Sunday I seriously struggled to do a fairly easy walk. It's so frustrating and I can't loose weight again it's just for a better term sole distroying when you try so hard.

Any help would be appreciated. Thank you

16 Replies
oldestnewest

When I had been diagnosed for a few months, and my levo had been gradually increased to 100mcg, I had a relapse that actually put me in hospital for a couple of days - as your body adjusts to the new dose, sometimes you find that you need more. My dose was raised again to 125mcg and I've been doing well on that for nearly 2 years (with adjustments in diet and vitamin supplements). 50mcg is still a relatively low dose and it sounds like you need an increase. When I was in hospital I asked for a thyroid test (because I was worried it might be too high) which they did and said it was normal - but when I actually saw the results my TSH was 3.99 - still in 'normal' range but enough to get me admitted. When I'm feeling well my TSH is around 0.05.

Just my experience - others have a lot more knowledge and will help you I'm sure.

2 likes
Reply

That's really helpful thank you. At the moment I feel like a could cry just feel so worn out. It's good to know that this is what happens I had to literally bully my dr into hugging my does last time hoping I have more joy tomorrow and I'm not just simply dismissed just want as we all do to be able to enjoy life!

Reply

I too was feeling great on 50mcg but my TSH was still 3.69 so I asked for an increase, went to 75mcg but my FT3 was still looking low, so I'm now on 100 (all raises at my request).My legs are the most painful and stiff they've ever been. I do wonder if I'd have been better staying at 50mcg now even though the numbers weren't right!

Reply

Oh bless you my legs were like lead when I did my walk last week. My surgery won't test T3 we actually requested it on the last lab tests and they won't do it!

Do you think you need more Levo? Perhaps your body has got used to it?

Reply

I've only been on 100mcg for 5 weeks, get my bloods done again this week. He had only requested T4 and TSH but I phoned and told him I needed FT3 as that's why I upped my dose. He obliged. Tha odd thing I noticed though, my FT3 dropped with my last rise rather than increasing! So this next test will hopefully give me some insight. I'm a bit confused 😏

Reply

This happens to just about everyone. It's perfectly normal. It just means you need an increase in dose, that's all. It doesn't mean the levo is no-longer working, nor - usually - that you are getting worse, just that you need another increase.

The protocol for thyroid hormone replacement is, therefore, to start on a low dose - usually 50 mcg - test after six weeks, and increase the dose by 25 mcg. No more than 25 because that would put too much stress on the body. You then repeat this process until all the symptoms are consistently gone, and you feel well. Unfortunately, doctors no-longer see to know that that is how it works. These days, they believe that you leave the person on a starter dose in the vain hope that that is going to be enough. If not, you just increase until the TSH is in range, and any symptoms left are obviously 'nothing to do with your thyroid'! I don't know when the education of doctors became so abysmal, but they all need re-educating, and fast! So, stick to your guns, and tell your doctor you want an increase. End of! :)

1 like
Reply

Thank you I'm going fully armed with my mum as well so fight the battle I'll sit there until I get what is needed if I have to. I just don't understand why it's so hard for GP's to be educated on problems that effect a lot of the U.K. It's really sad

Thank you again for your help here I appreciate it 😊

Reply

The reason is : money. Big Pharma holds the purse-strings in med schools, and it's not in their interest to have doctors getting us well. They are making several small fortunes, treating our symptoms as individual 'diseases'. Take statins alone, and they would probably go bankrupt if we stopped taking those for our high cholesterol caused by low T3. Then, there's antiD's, prescribed for depression caused by... low T3. Beta blockers, PPIs, slimming pills... The list is endless. If we all got well because our doctors knew how to treat us correctly, we wouldn't need any of those. Follow the money. The answer is usually there. :(

3 likes
Reply

Assume you know that Levo generally should be taken on empty stomach and no food or drink for at least hour after.(including tea or coffee)

Many take Levo on waking, some prefer bedtime, either as more convenient or perhaps more effective. No other medications at same time, especially iron, Vit D or magnesium, these must be at least 4 hours away

Best advice is to read as much as you can on here and ThyroidUk.org.

Vitamin and minerals levels are so very important, but standard NHS thinking, doesn't at the moment seem to recognise this. You will see, time and time again on here lots of information and advice about importance of good levels of B12, folate, ferritin and vitamin D.

Also have you had thyroid antibodies checked? There are two sorts TPO Ab and TG Ab. (Thyroid peroxidase and thyroglobulin) Both need checking, if either, or both are high this means autoimmune thyroid - called Hashimoto's, the most common cause of being hypo. NHS rarely checks TPO and almost never checks TG.

If you have Hashimoto's then you may find adopting 100% gluten free diet can help reduce symptoms, and lower antibodies too. NHS doesn't "treat" the Hashimoto's - just replaces the thyroxine. This is good enough for some of us, but if symptoms remain then cutting gluten out is a good option to try.

vitamindcouncil.org/tag/aut...

Reply

My GP tested peroxidase antibodies, which were low. The lab wouldn't test the thyroglobulin because they had tested the other and as that was ok, the second test was unnecessary. 😐

Reply

But, some people have high TG and low TPO. If they don't look, they don't find it 😟

I know NHS don't acknowledge or treat Hashimoto's anyway. 😟😟

Can test privately

Reply

Thank you I always take my Levo as I wake up an hour before I eat. I've got a really healthy diet. I'm under active.

You are right about the blood tests the labs are terrible for not testing what is asked of them! It's so annoying

Thank you I'll do more research before going hopefully tomorrow

Reply

That's why so many of us given up with NHS testing. 😕

Thankfully Thyroid Uk negotiated us good deals on private testing

Reply

Do your doctors accept the results that's my question really?

Reply

My GP does. I'm saving his budget and the same lab is used by NHS anyway. But I hardly ever see GP anyway. They don't recognise nutritional issues. I just use NHS for my Levo. Vitamins I buy myself

Reply

Excellent thank you

Reply

You may also like...